MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442265
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd bactec¿ lytic/10 anaerobic/f culture vials produced 37 false positives in drawer a, and 27 false positives in drawer d an hour after being turned off for 10 minutes.There was no indication of confirmatory testing, or that results were reported to clinicians.There was also no report of patient impact.The following information was provided by the initial reporter: "false positives an hour after turning back on after rack reseated in bottom stack all were anaerobic media type.37 false positives in drawer a instrument t10044.27 false positives in drawer d instrument fb8823"."instruments checked out normal problems found but have discovered the anaerobic media type has possibly been the culprit triggered by drop in temp while instrument off for 10 minutes".
 
Additional Manufacturer Narrative
The reported lot# 1270320 was not found for the reported catalog# 442265.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
Correction: after further review, this complaint was found to be not reportable.Bubbles would not contribute to the issue being reported, (a large number of false positives within a short period of time), and bubbles should not have an effect on performance.False positives are captured under mfr# 1119779-2022-00150.This complaint will be cancelled.
 
Event or Problem Description
It was reported that the bd bactec¿ lytic/10 anaerobic/f culture vials produced 37 false positives in drawer a, and 27 false positives in drawer d an hour after being turned off for 10 minutes.There was no indication of confirmatory testing, or that results were reported to clinicians.There was also no report of patient impact.The following information was provided by the initial reporter: "false positives an hour after turning back on after rack reseated in bottom stack all were anaerobic media type 37 false positives in drawer a instrument t10044 27 false positives in drawer d instrument fb8823" "instruments checked out normal problems found but have discovered the anaerobic media type has possibly been the culprit triggered by drop in temp while instrument off for 10 minutes".

Brand Name
BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13562065
Report Number2647876-2022-00022
Device Sequence Number17257401
Product Code MDB
UDI-Device Identifier00382904422653
UDI-Public00382904422653
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K954925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442265
Device Catalogue Number442265
Device Lot NumberSEE SECTION H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown